Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 403, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 10, 2019, 1:49 PM CDT for Howard County, Missouri. It took effect at Oct 10, 2019, 4:59 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2019, 1:49 PM CDT (18:49 UTC)
- In effect from
- Oct 10, 2019, 4:59 PM CDT
- Expired
- Oct 11, 2019, 2:02 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 17.24 ft at Oct 10, 2019, 9:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 10, 12:30 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 10, 12:30 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1230 PM CDT Thu Oct 10 2019
.Discussion...
Issued at 145 AM CDT THU OCT 10 2019
Primary forecast focus is on ongoing storms and impacts from the
approaching cold front through today.
Key Messages...
1. A line of strong thunderstorms will develop around 4 to 5 AM
through sunrise in central Missouri. A few may just become severe,
with hail up to quarters and wind gusts to 60 mph possible, but
overall chances are low.
2. The strong cold front will push to the MO/KS border by 2 to 4 PM,
Thursday. Expect thunderstorms to develop along this boundary from
Oklahoma into eastern Kansas and western Missouri. Severe
thunderstorms are possible and the potential will be greatest
generally south of the Missouri River and increases the further
south one travels along the front toward the four-state area
(OK/KS/MO/AR). The primary hazards are hail up to half dollar size
and wind gusts to 60 mph. There is a low risk of a tornado or two
with the strongest storms. Strong to severe storms are expected to
diminish across west central and central Missouri through sunset.
3. Colder temperatures will proceed the frontal passage. Freezing
temperatures are possible in far northwestern Missouri Friday
morning and High temperatures will be in the 40s. The first
widespread freezing temperatures of the season will occur Saturday
morning. Lows will be at or a few degrees below freezing across most
of the area, from northern Missouri to the Ozark Plateau and into
eastern Kansas; Saturday morning lows will dip around 30 to 32
degrees.
Discussion...
This morning... scattered showers and thunderstorms continue to
persist across portions of northern Missouri. This warm sector
activity has been driven by persistent WAA and isentropic ascent
paired with a weak 500mb short wave that continues to lift north,
riding along the base of the larger parent trough, whose axis is
currently extending across the northern Rockies towards the inter-
mountain west. At the same time, convection across northern Oklahoma
will continue to lift into southern Kansas, developing ahead of a
closed surface low over southeastern Colorado, associated with the
strong cold front/surface trough that is currently barreling
south/southeast across Nebraska into eastern Colorado and
northwestern Kansas. In response, there will be an uptick in MLCAPE
values, with elevated thunderstorms developing across portions of
central Missouri around 4 to 5 AM. With just enough elevated
instability and a stout 45 kt low level jet, a few elevated hail
storms cannot be ruled out through sunrise, today. Scattered
showers and lingering thunder will persist across portions of the
area after sunrise and through Midday.
Midday... The stout cold front will be approaching from the west,
with ample return flow established ahead. Latest guidance is much
more bullish with instability and shear compared to past runs. Ahead
of the front, from eastern Oklahoma through eastern Kansas and
western Missouri, through 2 to 3 PM, MLCAPE values will be
approaching 1500 to 2000 J/kg. Forecast soundings ahead of the front
reveal more than ample lapse rates and supportive deep layer shear.
Farther south, along the front, south of the Missouri River,
instability will be greatest, close to 2500 J/kg into the western
Ozarks and eastern Oklahoma; greater directional shear between 0-3km
of upwards of 40 kts is also expected farther south. Deep layer flow
orientation to the boundary, it's looking likely storms will develop
discretely along the boundary with the potential for supercellular
characteristics. At this time, the greatest concern for severe
storms will be across southwestern Missouri and southeastern Kansas
and as far north as the Missouri River into central Missouri through
sunset as the front pushes east. Hail up to half dollar in size and
60 mph wind gusts are our greatest concerns with the strongest
storms. There is a low risk of a tornado or two, primarily in
southwestern Missouri and southeastern Kansas, where conditions will
be more favorable centered over the four-state region of
OK/KS/MO/AR. The timing for severe storms will be greatest between 2
to 3 PM and through sunset for east central Kansas and west central
Missouri into central Missouri.
Behind the front, much cooler weather is expected, with lows in far
northwestern Missouri approaching freezing Friday morning and with
highs in the 40s. The coldest temperatures of the season are
expected Saturday morning, when lows dip at or just below freezing
for most of western Missouri and eastern Kansas. Temperatures will
rebound, more seasonable, with highs in the upper 50s and lower 60s
Sunday; with similar conditions to kick off the work week.
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1226 PM CDT THU OCT 10 2019
MVFR ceilings will persist through the afternoon and evening hours
until a gradual improvement arrives in the wake of a cold front.
The frontal boundary will push through the area near 21Z, with a
quick wind shift out of the northwest and gusts up to 25 knots
expected through Friday morning. VFR conditions will return this
evening, though low-level stratus will remain in place until
eventually clearing early Friday morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Watch from Friday evening through Saturday morning for
KSZ025-057-060-102>105.
MO...Freeze Watch from Friday evening through Saturday morning for
MOZ001>008-011>017-020>024-028>031-037-043.
&&
Discussion...Kurtz
Aviation...WelshHazardous weather outlook, Oct 10, 4:57 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Thu Oct 10 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Thu Oct 10 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A strong cold front will produce strong to severe thunderstorms this afternoon the main threats will be hail and damaging winds the threat will taper off after sunset. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Much cooler air will settle into the area Friday and Saturday with temperatures near or at freezing Friday night and early Saturday in most areas. A Freeze Watch has been issued for Friday night and Saturday morning for Northern and Western Missouri including Eastern Kansas. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Oct 10, 1:25 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill 125 PM CDT Thu Oct 10 2019 KSZ025-102-MOZ001>005-011>014-020-021-111200- Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, and Lathrop 125 PM CDT Thu Oct 10 2019 ...FROST POSSIBLE IN LOW-LYING AREAS FRIDAY MORNING... A strong cold front will move through the region this afternoon, causing temperatures to drop into the low to mid 30s across northwest Missouri. Increased surface winds should prevent widespread frost from forming, however, frost development is possible in low-lying areas early Friday. Sensitive vegetation will need to be protected as a result. Widespread freezing temperatures are then expected Saturday morning.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:59 AM CDT | Special Weather Statement | EAX | Cass | 46 min |
| Oct 10, 3:01 AM CDT | Special Weather Statement | EAX | Jackson | 44 min |
| Oct 10, 3:23 AM CDT | Special Weather Statement | EAX | Atchison | 37 min |
| Oct 10, 3:31 AM CDT | Freeze Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 20 more | 24 hr |
| Oct 10, 3:41 AM CDT | Special Weather Statement | EAX | Caldwell, Clinton | 49 min |
| Oct 10, 4:12 AM CDT | Special Weather Statement | EAX | Jackson, Johnson, Lafayette | 48 min |
| Oct 10, 1:49 PM CDT | River Flood Warning | EAX | Cooper | 23 hr |
| Oct 10, 4:33 PM CDT | Special Weather Statement | EAX | Bates | 42 min |
| Oct 10, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 34 min |
| Oct 10, 5:42 AM CDT | Special Weather Statement | EAX | Linn | 48 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.